×

Orthogonal polynomials and some q-beta integrals of Ramanujan. (English) Zbl 0582.33010

In Ramanujan’s ”Lost Notebook” there are a few definite integrals along with their values. Two of these claims were proved by the reviewer, who closed his paper by saying he did not know what the real interest is in these integrals. However he suspected the results could be understood as well as proved. In the present paper, the author shows that both integrals are q-extensions of beta integrals.
In one case the integral can be moved from the real line to the unit circle and the author finds two sets of polynomials which are biorthogonal on the unit circle with respect to this measure. When the weight function is even the biorthogonal polynomials become the orthogonal polynomials on the unit circle introduced in the comment to one of G. Szegö’s papers, in his Collected Papers (1982; Zbl 0491.01016) (paper 26-6). In the case \(q=1\) the biorthogonal polynomials were also introduced in a comment to another of Szegö’s papers in the same book. The general q-case is new.
For the other integral, the integrand is the weight function for a finite set of biorthogonal Laurent polynomials, and in one case these polynomials exist for all degrees. As far as I know, this is the first instance of explicit biorthogonal Laurent polynomials whose weight function is positive.
Reviewer: R.Askey

MSC:

33C45 Orthogonal polynomials and functions of hypergeometric type (Jacobi, Laguerre, Hermite, Askey scheme, etc.)
33B15 Gamma, beta and polygamma functions
26A99 Functions of one variable

Citations:

Zbl 0491.01016
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Andrews, G., The theory of partitions, (1976), Addison-Wesley Reading, Mass
[2] Andrews, G.; Askey, R., (), 3-26
[3] Askey, R., Two integrals of Ramanujan, (), 192-194 · Zbl 0503.33001
[4] Askey, R., Ramanujan’s extensions of the gamma and beta function, Amer. math. monthly, 87, 346-359, (1980) · Zbl 0437.33001
[5] Askey, R., The q-gamma and q-beta functions, Appl. anal., 8, 125-141, (1978) · Zbl 0398.33001
[6] Atkinson, F.V., Discrete and continuous boundary problems, (1964), Academic Press New York · Zbl 0117.05806
[7] Baxter, G., Polynomials defined by a difference system, J. math. anal. appl., 2, 223-263, (1961) · Zbl 0116.35704
[8] Ismail, M., The basic Bessel functions and polynomials, SIAM J. math. anal., 12, 454-468, (1981) · Zbl 0456.33005
[9] Jones, W.B.; Thron, W.J., Survey of continued methods, (), 4-37 · Zbl 0162.09903
[10] Moak, D.S., The q-analogue of the Laguerre polynomials, J. math. anal. appl., 81, 20-47, (1981) · Zbl 0459.33009
[11] Szegö, G., Collected papers, (1982), Birkhäuser Boston
[12] Szegö, G., Orthogonal polynomials, () · JFM 65.0278.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.